MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541308 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
09/19/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 36-year-old hispanic/latino female patient underwent a primary breast augmentation surgery with implantation of a 335cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient experienced asymmetry/ptosis of her breasts and other unspecified medical issues.Due to the medical issues, the medical professional stated she had breast implant illness.As a result, the patient underwent bilateral removal without replacement on (b)(6) 2022.During the removal surgery, her the left breast implant was discovered to be ruptured.There were no reported patient consequences or procedural delays.This report is for the left breast prosthesis.Refer to manufacturing report number 1645337-2022-12640 for the contralateral event.
Additional Manufacturer Narrative
The product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had a tear measuring approximately 7.2 cm on the posterior view.Additionally, an area of siltex cracking was observed on the edges of the tear.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: generalized illness, rupture.(b)(4).Manufacturer¿s reference number: (b)(4).